MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ TORIC SINGLEPIECE IOL; LENS, INTRAOCULAR, TORIC OPTICS

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ TORIC SINGLEPIECE IOL; LENS, INTRAOCULAR, TORIC OPTICS
Model Number SN6AT8
Medical Device Problem Code Failure to Eject (4010)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/11/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A product was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A healthcare professional reported during intraocular lens (iol) implant procedure, the surgeon noticed that the lens was stuck inside the cartridge.Surgeon has attempted twice.The lens did not come out easily hence surgeon decided not to use force to avoid complication.Alternative lens has been used.The procedure was completed on same day without any harm or complication to the patient.Additional information has been requested.
 
Additional Manufacturer Narrative
Corrected information provided in h.6.Correction: on initial mdr the product code instead of c21 it should be c20.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
Additional information was provided in d.3., d.9., d.10., h.3., h.6.And h.11.The lens was returned in in the lens case.Viscoelastic was dried on the lens.The lens was cleaned with klrp for further evaluation.A small crack was observed at one gusset area.A small chip was observed on the optic edge.The lens dimensions (plan view) were acceptable using an approved template.The used company iii (c) cartridge was also returned.Inadequate viscoelastic was observed in the cartridge.No damage was observed.The cartridge had evidence of placement into a handpiece.The used company iii (c) cartridge was cleaned for further evaluation.Topcoat dye stain testing was conducted with acceptable results.Qualified associated products were indicated.The reported "stuck in cartridge" could not be verified.The lens was returned in the lens case.The lens dimensions (plan view) were acceptable using an approved template.The root cause for the reported issue may be related to a failure to follow the instructions for use (ifu).Inadequate viscoelastic was observed in the returned cartridge.No problem was found with the returned cartridge.Topcoat dye stain testing was conducted with acceptable results.The ifu instructs to completely fill the cartridge with ophthalmic viscosurgical device (ovd) immediately prior to loading and delivery of the lens.Do not attempt to load the lens without adequate ovd in the device.Not adequately filling the device with viscoelastic will result in inadequate coverage of lens and the lens fold path with ovd, which may result in damage.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ TORIC SINGLEPIECE IOL
Common Device Name
LENS, INTRAOCULAR, TORIC OPTICS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key20917273
Report Number1119421-2024-02475
Device Sequence Number5108003
Product Code MJP
UDI-Device Identifier00380652277587
UDI-Public(01)00380652277587(17)280924(11)230927(10)15723846
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSN6AT8
Device Catalogue NumberSN6AT8.235
Device Lot Number15723846
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/15/2024
Supplement Date Received by Manufacturer12/12/2024
02/19/2025
Initial Report FDA Received Date12/12/2024
Supplement Report FDA Received Date01/03/2025
03/19/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/27/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MONARCH III IOL DELIVERY SYSTEM, CARTRIDGE C; MONARCH III IOL DELIVERY SYSTEM, INJECTOR; PROVISC OPHTHALMIC VISCOSURGICAL DEVICE; UNSPECIFIED HAND PIECE 8065977778
Patient SexUnknown